Colorado, 2007Winter Weather in Colorado, April 8, 2007
April 8, 2007 · NWS PUB · 1 event in 1 county or zone
with amounts as high as five inches north of Peyton.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weather disturbance caused a brief burst of snow over northern El Paso County...with amounts as high as five inches north of Peyton.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 8, 3:06 AM MST, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 8, 3:06 AM MST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
406 AM MDT SUN APR 8 2007
.SHORT TERM...
(TODAY AND TONIGHT)
...LIGHT SNOW TODAY OVER PARTS OF THE PLAINS WITH SOME HEAVIER SNOW
OVER THE SW MTNS...
CURRENTLY OVER THE REGION...A FEW SNOWBANDS EXTENDING NW-SE OVER THE
SE CO PLAINS. LIGHT SNOW IS CURRENTLY FALLING OUTSIDE HERE IN
PUEBLO. REGIONAL RADARS INDICATE QUITE A FEW SNOW SHOWERS OVER THE W
PART OF THE STATE...AND THESE CONTINUE TO MOVE TO THE ESE IN THE NW
FLOW ALOFT. THESE SHOWERS BEING ENHANCED BY A SHORTWAVE THAT IS
LOCATED OVER THE SALT LAKE CITY UTAH AREA ATTM. THIS FEATURE IS
MOVING E-SE. QUITE A BIT OF CG ACTIVITY FOR THIS TIME OF DAY IS ALSO
NOTED WITH THIS SYSTEM. NOT MUCH HAS CHANGED OVER THE SURFACE DURING
THE LAST DAY OR TWO...AS THE COLD CANADIAN AIR IS PRETTY MUCH BANKED
UP TO THE EAST OF THE CONTDVD. E OF THE DVD TEMPS ARE IN THE 20S AND
30S...W OF THE DVD TEMPS IN THE 40S AND 50S.
TODAY...SHORT WAVE WILL CONTINUE TO MOVE ESE. THIS WILL HELP ENHANCE
PRECIP OVER THE REGION TODAY. LIKEWISE...HAVE INCREASED POPS OVER
MOST OF THE REGION. BEST CHANCE OF SNOW WILL BE OVER W AND S PARTS
OF THE CWA WHERE WEAK QG LIFT FROM THE SHORTWAVE...ALONG WITH 700
MB FRONTOGENETICAL FORCING (AND A SATURATED ATMOS) IS BEST. OVER THE
MTNS...THE SW MTNS SHOULD SEE THE MOST SNOW WITH 4-8 OF SNOW OVER
THE SW MTNS BETWEEN NOW AND THIS EVENING. AFTER COLLABORATING WITH
GJT WX...HAVE ISSUED A SNOW ADVISORY ABOVE 10KFT FOR THE SW MTNS.
OVER THE REMAINDER OF THE MTNS...LIKELY TO SEE 2 TO LOCALLY 6 WILL
BE POSSIBLE. OVER THE PLAINS...I DREW IN GENERAL AREAS OF 1-3 OF
SNOW. MOST OF THIS WILL ACCUMULATE ON GRASSY AREAS...ALTHOUGH SOME
BRIDGES AND HIER ELEV AREAS WILL BECOME SLICK DUE TO THE SNOW. SKIES
SHOULD REMAIN OVC OVER THE PLAINS TODAY WITH BKN-OVC CONDITIONS OVER
THE HIER TRRN.
TONIGHT...SOME LIGHT SNOW WILL CONTINUE ACROSS THE
REGION...ESPECIALLY OVER THE SW SECTIONS OF THE CWA. AS FOR
CLOUDS...EXPECT CLOUDS TO DIMINISH A BIT OVER THE NE SXNS OF
THE PLAINS TONIGHT...BUT THE REMAINDER OF THE PLAINS WILL LIKELY
CONTINUE EITHER BKN OR OVC DUE TO THE WEAK FLOW OVER THE PLAINS. SHOULD
SEE TEMPS AOA 30F FOR LOWS. /HODANISH
.LONG TERM...
...MAJOR STORM POSSIBLE FOR END OF THE WEEK...
A BIT WARMER MON AS FLOW ALOFT BEGINS TO BACK AND A WEAK LEE TROUGH
BUILDS EAST OF THE MTS. WILL BE QUITE A WELCOME RELIEF FROM THIS
WEEKEND AS TEMPS AGAIN RISE TO NEAR 70 DEG OVR THE PLAINS. NEXT
WAVE ARRIVES FROM THE NW MON NIGHT INTO TUE. MAIN AFFECT FROM THIS
SYSTEM WILL BE BREEZY TO POSSIBLY WINDY CONDITIONS OVER MUCH OF
THE AREA TUE AFTERNOON. HAVE CUT BACK ON POPS THROUGH TUE MORNING
OVER THE I-25 CORRIDOR AS DOWNSLOPING KEEPS THING ON THE DRY SIDE.
WAVE AMPLIFIES OVER WRN KANSAS ON TUE...BUT MAY BE TOO FAR EAST TO
REALLY AFFECT SERN CO. SFCE LOW MOVES RAPIDLY FROM SERN CO INTO
THE TX PANHANDLE BY TUE EVE...AND FRONTAL FORCING LOOKS TO BE
MAINLY OVER THE FAR ERN PLAINS. HAVE BOOSTED DEWPTS A BIT NEAR THE
KS BORDER TUE AFTERNOON THRU EVE AS THE LOW INTENSIFIES AND NE FLOW
BEHIND THE LOW PULLS IN SOME MOISTURE FROM THE E. WILL HAVE TO
KEEP AN EYE ON THIS FEATURE FOR A LOW THREAT OF STORMS OVR THE FAR
ERN COUNTIES. WITH DEWS AROUND 40 DEGREES...WOULD SEE LIS IN THE
-2 TO -4 RANGE NEAR THE KS BORDER. HAVE ADDED ISOLD MENTION OF TS
FOR BACA AND PROWERS FOR THIS PERIOD. SHORTWAVE MOVES QUICKLY TO
THE E AND LEAVES US WITH A SHORTWAVE RIDGE FOR WED...THE CALM
BEFORE THE STORM.
MUCH EXCITEMENT AMONG WX ENTHUSIASTS OVR THE POTENTIAL FOR A
SIGNIFICANT WX EVENT BEGINNING LATE WED AND LASTING TO THE WEEKEND.
A VERY STRONG JET OVER THE EAST PACIFIC AND A DEEP ALEUTIAN LOW
BEGIN TO BREAK DOWN EARLY IN THE WEEK AND MOVE INTO THE PAC NW AS
A RIDGE BUILDS OVR THE ERN PAC. THIS 130 KT+ JET THEN TAKES A
DIVE OVER THE CA COAST AND COLD AIR FOLLOWS OVR THE GRT BASIN
BY WED NIGHT. DEEP SWRLY FLOW BEGINS TO IMPACT THE CONT DVD LATE
WED EVE...WITH H7 WINDS IN THE 40-50 KT RANGE. COULD SEE SOME VERY
SNOWFALL OVER THE SAN JUANS BY THE END OF THE WEEK...PERHAPS
MEASURED IN FEET.
THE UPPER LOW THEN MOVES OVER THE 4 CORNERS ON THU...AND ON TO KS
BY FRI. MOST IMPRESSIVE FEATURE OF NOTE IS THE STRONG H7 WINDS
DEVELOPING ON THE BACKSIDE OF THE LOW...WHICH HAVE BEEN FAIRLY
CONSISTENT IN TIMING AND LOCATION OVER THE LAST FEW MODEL RUNS.
00Z GFS WAS MOST EXTREME...WITH H7 WINDS OF 50-60 KTS DRIVING A
WEDGE OF MINUS 14 DEG AIR OVER THE SRN FRONT RANGE FRI MORNING. IT
IS MUCH TOO EARLY TO HAVE CONFIDENCE IN THESE MESOSCALE
DETAILS...BUT THEY ARE CERTAINLY A POSSIBILITY GIVEN THE OVERALL
STRENGTH OF THE SYSTEM. ANOTHER RIDGE BUILDS BEHIND THIS DEPARTING
STORM NEXT WEEKEND...BUT APRIL CONTINUES TO LOOK LIKE A VERY
ACTIVE WX MONTH FOR SERN CO. LONG TERM PROGS SHOW THE POTENTIAL
FOR EVEN MORE COLD STORMS BEYOND NEXT WEEKEND. ROSE
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR COZ066-068.
&&
34/44
Hazardous weather outlook, Apr 7, 5:57 AM MST, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
657 AM MDT SAT APR 7 2007
COZ058>089-093>099-081300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
657 AM MDT SAT APR 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED LIGHT SHOWERS ARE LIKELY OVER MUCH OF SOUTHEASTERN COLORADO
THIS MORNING. NO ACCUMULATIONS ARE EXPECTED...BUT LOCAL VISIBILITIES
MAY BE REDUCED BELOW ONE HALF MILE. A BETTER CHANCE OF ACCUMULATING
SNOW WILL OCCUR LATE THIS AFTERNOON AND THIS EVENING. ACCUMULATIONS
OF ONE TO FOUR INCHES MAY OCCUR BY SUNDAY MORNING. TRAVELERS SHOULD
PREPARE FOR RAPIDLY CHANGING WINTER CONDITIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SOME LIGHT SNOW WILL BE POSSIBLE OVER THE EAST FACING SLOPES OF THE
SOUTHERN MOUNTAINS AND ADJACENT I-25 CORRIDOR SUNDAY MORNING. THIS
SNOW WILL BE ENOUGH TO POSSIBLY CAUSE SLICK ROAD CONDITIONS SUNDAY
MORNING.
A COUPLE MORE WEATHER SYSTEMS WILL LIKELY AFFECT THE REGION
DURING THIS UPCOMING WEEK. THE FIRST ONE WILL MOVE TO THE NORTH OF
THE REGION ON TUESDAY. THIS SYSTEM WILL BRING SOME SNOW TO THE
CENTRAL MOUNTAINS AND WINDY CONDITIONS TO THE REST OF THE REGION
MONDAY NIGHT AND TUESDAY.
THE SECOND SYSTEM IS FORECAST TO AFFECT THE REGION THURSDAY AND
FRIDAY. A VARIETY OF LONG RANGE COMPUTER SIMULATIONS INDICATE THIS
SYSTEM HAS THE POTENTIAL TO BE QUITE STRONG. THIS SYSTEM HAS THE
POTENTIAL TO BRING HEAVY SNOW TO THE MOUNTAINS THURSDAY AND
THURSDAY NIGHT...AND RAIN AND THUNDERSTORMS...CHANGING TO WIND
DRIVEN HEAVY SNOW...TO THE PLAINS ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT OVER THE EASTERN PLAINS.
Winter Weather, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft
- When
- April 8, 5:00 AM MST to 1:00 PM MST
- Where
- Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in North Carolina, April 8, 2007$56 million · 34 events
- Frost and Freeze in Kentucky, April 8, 2007$33 million · 22 events
- Frost and Freeze in South Carolina, April 8, 2007$36 million · 15 events
- Frost and Freeze in Illinois, April 8, 2007$23 million · 19 events
- Frost and Freeze in Missouri, April 8, 2007$18 million · 11 events
- Frost and Freeze in Virginia, April 8 to 9, 2007$7.6 million · 15 events
- Frost and Freeze in Georgia, April 8, 2007$3.5 million · 6 events
- Frost and Freeze in Indiana, April 8, 2007$3.3 million · 6 events
- Frost and Freeze in Arkansas, April 8, 2007$300,000 · 1 event
- Frost and Freeze in Virginia, April 8, 200723 events
- Frost and Freeze in Georgia, April 8, 200716 events
- High Surf in Hawaii, April 8 to 9, 200712 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26353.